Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 30, 2016, 1:29 PM CDT for Freeborn County, Minnesota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 1:29 PM CDT (18:29 UTC)
- Expired
- Jun 30, 2016, 2:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Twin Cities, MN
County Freeborn County, MN
The radar
The Minneapolis radar (KMPX), 127 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821
WWUS83 KMPX 301829
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
129 PM CDT THU JUN 30 2016
MNZ085-093-301900-
FREEBORN-STEELE-
129 PM CDT THU JUN 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN STEELE AND
SOUTHEASTERN FREEBORN COUNTIES...
AT 129 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BIXBY TO NEAR HOLLANDALE TO ALBERT LEA.
MOVEMENT WAS SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALBERT LEA...BLOOMING PRAIRIE...GLENVILLE...LONDON...HOLLANDALE...
HAYWARD...TWIN LAKES...CONGER...MYRTLE...
BIXBY AND ALBERT LEA AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 16.
INTERSTATE 90 BETWEEN MILE MARKERS 157 AND 173.
LAT...LON 4362 9354 4380 9316 4403 9310 4401 9304
4350 9305 4350 9336
TIME...MOT...LOC 1829Z 304DEG 33KT 4393 9305 4377 9310 4363 9339
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:13 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 30, 1:13 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 113 PM CDT THU JUN 30 2016 .SHORT TERM...(Today and tonight) Issued at 208 AM CDT Thu Jun 30 2016 Showers and thunderstorms are expected along the cold front. Increased chances for rain south and east of the Twin Cities metro, but decreased north and west of the metro. A few strong to severe storms are possible with large hail as the primary threat. Early morning water vapor imagery together with GFS 500mb heights and winds identified a positively tilted trough along the International border. Over the next 12 hours, that trough will take on a negative tilt, while the upper level jet rounding the base of the trough increases, and together these should strengthen the forcing with this wave and increase the coverage of showers and thunderstorms along the cold front in southeast MN and western WI. Deep layer shear will increase to around 40kts by mid afternoon, and forecast soundings show around 1500 J/kg of MUCAPE. Couple that with freezing levels around 9500 ft, and the result it storms capable of producing severe hail. The low level shear is weak, so not anticipating a widespread damaging wind threat with these storms. The best potential for severe weather is along and east of a line from Albert Lea to Red Wing MN and Chippewa Falls WI. Looking ahead, northwest winds will increase behind the front, and the pressure gradient overnight should be enough to keep the boundary layer mixed and diminish any chance of fog across the region. .LONG TERM...(Friday through Wednesday) Issued at 208 AM CDT Thu Jun 30 2016 FRIDAY THROUGH MONDAY...High pressure will dominate the weather scene for the end of this week through the holiday weekend, making for precipitation-free conditions for the WFO MPX coverage area along with a gradual increase in temperatures. As the high slowly moves across the region, low level winds will become more southerly, particularly for the start of next week, which will bring an increase in temperature and moisture for the area. However, stoic high pressure over the Great Lakes and northwest flow aloft will shunt a compact low pressure system over the weekend to the south of the area. The ridging does not look to break down until beyond Monday, so have kept pops at 10 percent or less. Highs will start out in the lower on Friday then climb through the weekend to reach the lower 80s by Monday. TUESDAY AND WEDNESDAY...A developing low pressure center over the lee of the Rockies in CO will steadily develop Monday night into Tuesday while upper level flow becomes more southwesterly over the central states. A NE-SW ridge axis over the Upper Mississippi River Valley region will shift off to the east during the day Tuesday, allowing the developing low pressure system to shift ENE into the region. Its slow progression along with a deeper influx of moisture from the South will force the inclusion of PoPs for Tuesday through Wednesday. Moisture will also still be on the increase as dewpoints are forecast to climb to around 70 and PWATs for that time are forecast to increase to around 1 inch. Temperatures will also be on the rise, climbing into the middle and upper 80s area-wide with some lower 90s possible in western Minnesota by Wednesday. Too early to say with certainty that there may be a severe weather risk in the day 6-7 portion of the forecast, especially given that lack of a poignant upper level feature. However, given that there are ingredients already advertised to be in place, it bears watching to see how the models evolve this scenario over the coming days. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 113 PM CDT Thu Jun 30 2016 With the exception of EAU, precipitation is done at terminals for the rest of the period. Incoming high pressure from Canada will give us a cu field around 40k ft with a breezy north wind the rest of the afternoon. Skies will clear out tonight with light winds through Friday. NAM cu rule tomorrow indicates a cu field (around 5k ft) being possible about as far NW as RWF to the northern Twin Cities metro and across into NW WI. KMSP...No additional concerns at MSP with VFR conditions through the duration of the TAF period. /OUTLOOK FOR KMSP/ Sat...VFR. Wind SE at 5 kt. Sun...VFR. Wind SE 5-10 kt. Mon...VFR. Wind S 5-10 kt. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && UPDATE...JRB SHORT TERM...JRB LONG TERM...JPC AVIATION...MPG
Hazardous weather outlook, Jun 30, 3:05 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 305 AM CDT THU JUN 30 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 010800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 305 AM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY FOR EASTERN THROUGH SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN. SEVERE WEATHER IS NOT EXPECTED. HOWEVER...SOME THUNDERSTORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE FORECAST FOR TUESDAY THROUGH WEDNESDAY. THE THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 30, 11:22 AM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1122 AM CDT THU JUN 30 2016 MNZ067-075-301700- SIBLEY-NICOLLET- 1122 AM CDT THU JUN 30 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIBLEY AND NORTHEASTERN NICOLLET COUNTIES... AT 1121 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GAYLORD...OR 18 MILES NORTHEAST OF NEW ULM...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GAYLORD...WINTHROP...NEW SWEDEN...NORSELAND AND RUSH RIVER. THIS INCLUDES U.S. HIGHWAY 169 NEAR MILE MARKER 73. LAT...LON 4455 9444 4465 9423 4442 9394 4427 9425 TIME...MOT...LOC 1621Z 325DEG 25KT 4455 9429
Local storm report, Jun 30, 12:25 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1225 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND GST 5 NNW EAGLE LAKE 44.22N 93.92W
06/30/2016 M52 MPH BLUE EARTH MN AWOS
REPORTED AT MANKATO REGIONAL AIRPORT /MKT/.
&&
MKMSpecial weather statement, Jun 30, 12:26 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1226 PM CDT THU JUN 30 2016
MNZ076-083>085-092-093-301815-
FREEBORN-WASECA-FARIBAULT-BLUE EARTH-STEELE-LE SUEUR-
1226 PM CDT THU JUN 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN STEELE...
SOUTHEASTERN BLUE EARTH...WASECA...NORTHWESTERN FREEBORN...
SOUTHEASTERN LE SUEUR AND NORTHEASTERN FARIBAULT COUNTIES...
AT 1226 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ELYSIAN TO NEAR PEMBERTON TO NEAR GOOD
THUNDER. MOVEMENT WAS SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WASECA...WELLS...JANESVILLE...WATERVILLE...MAPLETON...NEW RICHLAND...
ST. CLAIR...MINNESOTA LAKE...ELYSIAN...GOOD THUNDER...
HARTLAND AND FREEBORN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 31 AND 40.
INTERSTATE 90 BETWEEN MILE MARKERS 131 AND 135.
U.S. HIGHWAY 14 BETWEEN MILE MARKERS 142 AND 174.
U.S. HIGHWAY 169 NEAR MILE MARKER 37.
LAT...LON 4401 9418 4409 9385 4433 9365 4424 9352
4420 9352 4419 9344 4403 9319 4373 9344
4363 9386
TIME...MOT...LOC 1726Z 320DEG 31KT 4422 9365 4405 9380 4399 9403Local storm report, Jun 30, 12:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1247 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HAIL 3 E FARIBAULT 44.30N 93.21W
06/30/2016 E0.75 INCH RICE MN TRAINED SPOTTER
NICKEL SIZED HAIL REPORTED. TIME ESTIMATED.
.
&&
MKMLocal storm report, Jun 30, 12:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1256 PM CDT THU JUN 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM TSTM WND GST WASECA 44.08N 93.51W
06/30/2016 M61 MPH WASECA MN AWOS
REPORTED AT WASECA AIRPORT.
&&
MKMSpecial weather statement, Jun 30, 1:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
129 PM CDT THU JUN 30 2016
MNZ085-093-301900-
FREEBORN-STEELE-
129 PM CDT THU JUN 30 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN STEELE AND
SOUTHEASTERN FREEBORN COUNTIES...
AT 129 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BIXBY TO NEAR HOLLANDALE TO ALBERT LEA.
MOVEMENT WAS SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ALBERT LEA...BLOOMING PRAIRIE...GLENVILLE...LONDON...HOLLANDALE...
HAYWARD...TWIN LAKES...CONGER...MYRTLE...
BIXBY AND ALBERT LEA AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 16.
INTERSTATE 90 BETWEEN MILE MARKERS 157 AND 173.
LAT...LON 4362 9354 4380 9316 4403 9310 4401 9304
4350 9305 4350 9336
TIME...MOT...LOC 1829Z 304DEG 33KT 4393 9305 4377 9310 4363 9339The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:39 AM CDT | Special Weather Statement | MPX | Redwood | 36 min |
| Jun 30, 6:44 AM CDT | Special Weather Statement | MPX | Ramsey | 46 min |
| Jun 30, 7:18 AM CDT | Special Weather Statement | MPX | Redwood | 42 min |
| Jun 30, 7:33 AM CDT | Special Weather Statement | MPX | Dakota, Goodhue | 57 min |
| Jun 30, 8:33 AM CDT | Special Weather Statement | MPX | Rice | 27 min |
| Jun 30, 8:34 AM CDT | Severe Thunderstorm Warning | MPX | Rice | 26 min |
| Jun 30, 10:50 AM CDT | Special Weather Statement | MPX | Brown | 40 min |
| Jun 30, 11:22 AM CDT | Special Weather Statement | MPX | Nicollet, Sibley | 38 min |
| Jun 30, 12:26 PM CDT | Special Weather Statement | MPX | Blue Earth, Steele, Waseca | 49 min |
| Jun 30, 12:50 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Freeborn, Steele, Waseca | 40 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.